Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 4:51 PM CDT for Leake County, Scott County, Mississippi. It was in force for 69 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 2, 2012, 6:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Leake County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:20 PM CDT | TSTM WND DMG | 3 Ne Tuscola, MS | TREES DOWN BLOCKING MS HIGHWAY 35 NORTH OF WALNUT GROVE |
| Apr 2, 5:30 PM CDT | TSTM WND DMG | Carthage, MS | NUMEROUS TREES DOWNED ACROSS LEAKE COUNTY |
| Apr 2, 5:30 PM CDT | TSTM WND DMG | Thomastown, MS | TREES DOWN ACROSS LEAKE COUNTY PARTICULARLY IN THE THOMASTOWN AND STANDING PINE AREAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599
WUUS54 KJAN 022151
SVRJAN
MSC079-123-022300-
/O.NEW.KJAN.SV.W.0160.120402T2151Z-120402T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
* UNTIL 600 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF BRANCH MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRANCH AND MORTON BY 505 PM CDT...
FORKVILLE AND FOREST BY 515 PM CDT...
LUDLOW BY 520 PM CDT...
HILLSBORO BY 525 PM CDT...
HARPERVILLE AND STEELE BY 530 PM CDT...
TUSCOLA BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3223 8973 3236 8973 3245 8976 3262 8976
3264 8973 3293 8973 3293 8932 3242 8932
TIME...MOT...LOC 2151Z 223DEG 30KT 3237 8987
$$
DHB2 follow-up statements
225
WWUS54 KJAN 022201
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT MON APR 2 2012
MSC079-123-022300-
/O.CON.KJAN.SV.W.0160.000000T0000Z-120402T2300Z/
SCOTT MS-LEAKE MS-
501 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LEAKE AND SCOTT COUNTIES...
AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF LUDLOW TO
BRANCH MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FOREST BY 510 PM CDT...
HILLSBORO AND LENA BY 515 PM CDT...
TUSCOLA...HARPERVILLE AND STEELE BY 520 PM CDT...
THOMASTOWN...TUSCOLA AND WALNUT GROVE BY 525 PM CDT...
STANDING PINE BY 530 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE
ACROSS RANKIN COUNTY.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
&&
LAT...LON 3224 8971 3248 8976 3262 8976 3264 8973
3293 8973 3293 8932 3242 8932
TIME...MOT...LOC 2201Z 227DEG 36KT 3261 8980 3241 8967
$$
CME282 WWUS54 KJAN 022227 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 527 PM CDT MON APR 2 2012 MSC123-022237- /O.CAN.KJAN.SV.W.0160.000000T0000Z-120402T2300Z/ SCOTT MS- 527 PM CDT MON APR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI. LAT...LON 3258 8933 3258 8973 3293 8973 3293 8933 TIME...MOT...LOC 2227Z 224DEG 50KT 3274 8965 $$ MSC079-022300- /O.CON.KJAN.SV.W.0160.000000T0000Z-120402T2300Z/ LEAKE MS- 527 PM CDT MON APR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR LEAKE COUNTY... AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF CARTHAGE MOVING NORTHEAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... REDWATER...THOMASTOWN AND MADDEN BY 535 PM CDT... SINGLETON AND RENFROE BY 540 PM CDT... EDINBURG BY 545 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS... AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND PROPERTY DAMAGE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI. && LAT...LON 3258 8933 3258 8973 3293 8973 3293 8933 TIME...MOT...LOC 2227Z 224DEG 50KT 3274 8965 $$ DHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:10 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 2, 4:10 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT MON APR 2 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE POSSIBLE OVER THE NEXT FEW DAYS. CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY 3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE PINE BELT REGION THROUGH 8PM. HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH. THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER IN THE NIGHT. FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND 1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE. THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM ACTIVITY. /28/ .LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING AFTER ABOUT 15Z TUESDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 85 65 82 / 51 20 22 55 MERIDIAN 61 87 61 81 / 43 23 12 46 VICKSBURG 62 86 64 82 / 40 16 33 58 HATTIESBURG 64 88 65 83 / 41 17 18 50 NATCHEZ 64 85 66 83 / 21 16 38 63 GREENVILLE 64 85 65 85 / 51 17 44 55 GREENWOOD 65 85 66 84 / 46 23 36 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT. THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST MISSISSIPPI ZONES THROUGH 8 OR 9 PM. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY. MSZ029>033-038-039-046-052-058-031900- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Apr 2, 4:12 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG COLLINSTON 32.69N 91.87W
04/02/2012 MOREHOUSE LA LAW ENFORCEMENT
TWO TREES DOWN
&&
GERARDLocal storm report, Apr 2, 4:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
04/02/2012 CHICOT AR EMERGENCY MNGR
TREES AND SIGNS DOWN ON WEST SIDE OF LAKE VILLAGE DUE TO
OUTFLOW WINDS
&&
GERARDLocal storm report, Apr 2, 4:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL FLOWOOD 32.32N 90.11W
04/02/2012 M1.00 INCH RANKIN MS OFFICIAL NWS OBS
DIME TO NICKEL SIZED HAIL WITH A FEW STONES QUARTER
SIZED. ALSO HAD WIND GUST TO 44 MPH.
0430 PM TSTM WND DMG FLORA 32.55N 90.31W
04/02/2012 MADISON MS EMERGENCY MNGR
TREES DOWN IN FLORA AREA
&&
AEGLocal storm report, Apr 2, 4:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 1 NNW JACKSON 32.33N 90.22W
04/02/2012 M55.00 MPH HINDS MS ASOS
MEASURED AT HAWKINS FIELD
&&
DLLocal storm report, Apr 2, 4:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG BRANDON 32.28N 90.00W
04/02/2012 RANKIN MS EMERGENCY MNGR
TREES DOWN
&&
AEGLocal storm report, Apr 2, 4:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 NW CLINTON 32.37N 90.36W
04/02/2012 HINDS MS EMERGENCY MNGR
TREE DOWNED ON A CAR ON W NORTHSIDE DR
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:54 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 31 min |
| Apr 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Apr 2, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Apr 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 38 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 60 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Apr 2, 3:05 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 60 min |
| Apr 2, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Apr 2, 3:10 PM CDT | Flash Flood Warning | JAN | Franklin, Jefferson | 2 hr |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 55 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 67 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 66 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 54 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 64 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 31 min |
| Apr 2, 4:00 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Smith | 45 min |
| Apr 2, 4:07 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 113 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 57 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 65 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 80 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Apr 2, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 54 min |
| Apr 2, 5:16 PM CDT | Flash Flood Warning | JAN | Marion | 119 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 23 min |
| Apr 2, 6:02 PM CDT | Special Weather Statement | JAN | Choctaw, Grenada, Montgomery, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.